Bourbaki

Exercise 3, § 3

Tag 03WP, permanent. Cite it as [Bourbaki, Tag 03WP].

Algebraic Topology, I, p. 142

Let M be a paracompact differentiable manifold locally of finite dimension. Let nn and pp be integers and let D be a morphism of the sheaf C∞(M;Rn)\mathscr{C}^{\infty}(M;\mathbf{R}^n) into the sheaf C∞(M;Rp)\mathscr{C}^{\infty}(M;\mathbf{R}^p). For every s∈C∞(M;Rn)s\in \mathscr{C}^{\infty}(M;\mathbf{R}^n), every integer rr and every point x∈Mx\in M, we denote by jrs(x)^rs(x) the jet of order rr of the mapping ss with source xx and target s(x)s(x) (VAR, 12.1.2). We equip the space Rp\mathbf{R}^p with the euclidean norm. a) Let x∈Mx\in M. Exercise prove that there exists a neighbourhood U of xx and an integer rr such that, for every section s∈C∞(M;Rn)s\in \mathscr{C}^{\infty}(M;\mathbf{R}^n) and every y∈U−{x}y\in U-\{x\} such that jrs(y)=0^rs(y) = 0, one has ∥Ds(y)∥⩽1\|Ds(y)\|\leqslant 1.

b) Let U be a relatively compact open subset of M. Now prove that the restriction of D to U is a differential operator (Peetre’s theorem[^1]).

[^1]: Peetre (J.), « Une caractérisation abstraite des opérateurs différentiels », Math. Scand. 7 (1959), 211-218 and « Rectifications à l’article “Une caractérisation abstraite des opérateurs différentiels” », Math. Scand. 8 (1960), 116-120.

Solution

No solution has been written yet.

Cited by

Nothing.

Cites

Nothing.

Machine translation of the English, by gpt-5-mini. Not checked by a person. That model is a cut down version of the one the rest of this language was written by.